Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Life >> Living With HIV

Pages: 1
jiffyp20
Newbie

Reged: 05/16/09
Posts: 3
New to this *DELETED*
      #245796 - 05/16/09 06:41 AM

Post deleted by jiffyp20

Post Extras: Remind Me!   Notify Moderator  
daisy07
Member

Reged: 08/11/08
Posts: 10
Loc: Virginia
Re: New to this new
      #245816 - 05/17/09 11:09 PM

Really it does not get better over night. You just have to start getting pleaure from the small things like your cell counts going up or being symptom free for a month. I have known about my status for 2 years, but have been postive for three. I started out at a count of 7 and now I am at 400. Now that I am not worring about dying i have time to think about what having the illness means. So really I am kinda in your boat because I never really faced the illnes just tried to survive. They say time helps...For me its alcohol....HA I hope this helped a little..Feel free to drop a line if you need to talk...

Daisy07

Post Extras: Remind Me!   Notify Moderator  
Mondo
Regular

Reged: 04/26/09
Posts: 48
Loc: Australia
Re: New to this new
      #245827 - 05/18/09 09:26 PM

I think one of the key strategies for me to gaining benefit from forums and info from the internet etc, is to be mindful of a few key factors that must considered when searching for answers.

Everyone has a different medical profile. No two people were the same age, weight, etc when they contracted the infection. We all carry a history of illnesses from our life before HIV. Our medical intervention and treatments commenced at different stages of the infections progress and the medications we take are often different from others. So the list goes on.


I have (and still do at times) read articles and have trawled the net for info and came away convinced that I was eventually going to have all these horrific things happen to me.

No wonder we get depressed, isolate ourselves and feel like lepers.

I’m sure there are others that get scared and think that the problems that some people have will eventually happen to them.

I think it is beneficial to share our experiences, seek and give support. We also have responsibility to maintain our mental health. If we can be mindful that although we have the infection in common, we are unique in the way our body and mind will respond to this infection.

All the best

Mondo

Post Extras: Remind Me!   Notify Moderator  
ScotCharles
Legend

Reged: 05/06/05
Posts: 924
Loc: Los Angeles
Re: New to this new
      #245895 - 05/29/09 11:48 AM

Dear Jiffy,

It sounds like you are depressed and that Zoloft may not be doing the trick to treat your depression. Since you take a thyroid supplement, I assume your doctor is treating you for low thyroid hormones, which may explain a portion of your tiredness.

Poor concentration is a sign of depression, but may also be a sign that HIV is affecting your brain. If the poor concentration does not improve with more effective anti-depressants, you may want to have your brain functions tested by a capable psychoneurologist (a psychologist trained in neurology). You may also want to consider a psychostimulant like Ritalin or Provigil to improve your brain function.

You don't write that you are taking anti-HIV meds, so I don't have a fix on what your viral load is.

I empathise with your plight, I sufferred for years with depression and neurocognitive decline before I was finally diagnosed as clinically depressed and as having the initial stages of HIV Associated Dementia. With anti-depressants and mood levelers (I have bi-polar disease in addition to depression), effective control of my viral load, and a neurostimulant called Provigil, I am much improved. Unfortunately, for me I wanted too long to get treatment and have permanent damage to my brain caused by HIV. As a result of this damage, I cannot follow directions, learn new skills, remember recent events, control my moods, moderate my anger, or effectively communicate with others. Meds have ameliorated those conditions, but they have not eliminated them. I am retired on disability as a result of those deficits.

You should ask your doctor if he is current on the research being done on HIV's effects on the brain and nervous system. If he is not, there are numerous cites on the Body website which can help him understand that HIV infection has serious long term consequences for the brain and nervous system and that your viral load should be kept as low as possible.

There is a trade-off between cognitive decline and the damage the HIV meds do. All of the HIV meds cause disruptions to chemical processes in the liver and pancreas and some such as AZT have direct effects on the nervous system. There is also some evidence that the HIV meds may cause dementia by effecting the mitichrondria in the pancreas and liver.

If your condition has persisted for a while, you may have altered your behaviour to cope. Group or individual counseling may help you alter those behaviours.

Good luck, HIV ain't for sissies,

ScotCharles

--------------------
Life is a river.
Carpe diem.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
1 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3281

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3